Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 267, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 25, 2000, 4:34 PM CDT for Walker County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2000, 4:34 PM CDT (21:34 UTC)
- Expired
- May 25, 2000, 5:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Walker County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2082 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
525 WUUS54 KBMX 252135 SVRBHM ALC127-252200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 434 PM CDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... WALKER COUNTY IN CENTRAL ALABAMA... * UNTIL 500 PM CDT. * AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF CORDOVA...MOVING EAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SUMITON...SIPSEY...DORA AND CORDOVA. LARGE HAIL CAN BE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM MOVE TO A STURDY SHELTER. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:47 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 25, 2:47 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 247 PM CDT THU MAY 25 2000 COLD FRONT NOW SINKING SOUTH TO NEAR A FORT PAYNE-CULLMAN-HAMILTON LINE. STRONG TO SEVERE STORMS HAVE DEVELOPED ALONG BOUNDARY. VORTICITY MAX OVER CNTRL TN IS AIDING LIFT AS IT MOVES EAST. MODELS SHOW FRONT TO DRIFT TO NEAR A COLUMBUS MS-BIRMINGHAM-ANNISTON LINE OVERNIGHT BEFORE MOVING NORTH OF AREA ON FRIDAY. ANOTHER VORT MAX PROGGED TO APPROACH THE MISSISSIPPI RIVER THIS EVENING SO MORE STORMS ARE POSSIBLE OVERNIGHT NEAR BOUNDARY. RAIN CHANCES SHOULD TEMPORARILY DECREASE FOR AREA FRIDAY AND SATURDAY BEFORE ANOTHER FRONT PUSHES THROUGH AREA SATURDAY NIGHT AND EARLY SUNDAY. SOUTH OF BIRMINGHAM CHANCES OF RAIN WILL REMAIN SMALL DUE TO CAP ALOFT AND BUILDING RIDGE...UNTIL FRONTAL PASSAGE SUNDAY MORNING. EXTENDED LOOKS NICE AFTER FRONT PASSES. A LITTLE COOLER AND DRIER FOR MON AND TUE. HSV BB 066/088 068/090 065 67531 BHM BB 068/090 068/091 066 67531 MGM BB 069/093 070/094 070 67210= .BHM...NONE. NNNN
In the hours before
Special weather statement, May 25, 2:07 PM CDT, 2 hours 27 minutes before
ALZ001>038-040>050-252115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 207 PM CDT THU MAY 25 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A NEARLY STATIONARY FRONT EXTENDED ACROSS THE TENNESSEE VALLEY THIS AFTERNOON. THUNDERSTORMS HAVE DEVELOPED NEAR THIS BOUNDARY...AND ARE EXPECTED TO CONTINUE INTO TONIGHT. SOME OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. THE FRONT...AND THUNDERSTORMS...ARE EXPECTED TO DRIFT SLOWLY SOUTHWARD ACROSS THE AREA THROUGH TONIGHT. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. NNNN
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:03 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 27 min |
| May 25, 4:19 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 26 min |
| May 25, 6:33 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.